Advertisement
Thanks Thanks:  0
Likes Likes:  0
Page 1 of 3 123 LastLast
Results 1 to 10 of 23

Thread: Please Help

  1. #1

    Please Help

    Hello Everyone,

    I am 25 years old and have just been diagnosed with clinical depression for which I have been given Prozac. I have noticed that I get a dull like feeling headache most days since I started taking the medication, is there any other side effects I should watch out for?

    I have suffered from depression for several years and after the recent death of a family member it has become too much for me to deal with alone.

    As a young child I was subjected to a lot of violence which continued into my teens, as my father is a violent alcoholic, and was abused by another person out with the family. I find it difficult to make friends and enter into relationships as I struggle to trust people, especially men.

    Over the past three months I have spent most of my time alone other than when I'm at work. I feel like I have lost the few close friends that I had, but I guess I have pushed them away, they live in the same building as me but I hardly ever see anyone anymore.

    If anyone has any advise for me please help.

    Thank You

  2. #2

    Please Help

    Here's a link with some information on Prozac, which includes side effects that can be expected and are not serious, and those which should be reported immediately:

    http://www.drugs.com/Prozac/

    As to your distancing of your friends since your recent loss, this isn't all that uncommon, hon. Many people withdraw after a loss such as this. It's a part of the grieving process for them.

    I'm sure, if you reach out and explain to your friends why you withdrew and how you were feeling after the death of your family member, they will understand and be willing to help you begin to bring your life back to normal. So often, when friends know that someone has lost a loved one, those friends don't know what to say or do. They will wait and take their cue from the one who is bereaved. I'm betting that if you reach out to them they will still be there for you.

    Hugs, and I'm deeply sorry for your loss.

  3. #3

    Please Help

    You indicate that you have "just been diagnosed" so I assume you've also recently started the prozac. Is that correct? What dose? Is this the first antidepressant medication that you've tried?

  4. #4

    Please Help

    Hello David,

    Yes I have just started taking Prozac, the dose I've been given is 20mg once daily in the mornings. It is the first antidepressant medication I have tried. I have been on the medication for one week and my doctor wants to see me again in another two weeks.

    Thanks

  5. #5

    Please Help

    If it's only been a week the headaches may yet pass. If you haven't experienced any other side effects by now, you probably won't.

    If you continue to experience headaches, make sure you talk to your doctor about it. They may or may not be related to the medication - if may be a stress reaction, sleep deprivation/disruption, or something else.

    Do the headaches start soon after taking the prozac and then go away? or are they there all day?

  6. #6

    Please Help

    Hello David,

    The headaches start about an hour or so after I take the Prozac and last between three and five hours. It may be the lack of sleep that is causing them too, I find it difficult to get to sleep and waken frequently, but that was happening before I started taking the medication.

  7. #7

    Please Help

    Hmmm... I think I'd be suggesting you call your doctor and talk to him/her about this if it's been more than 5 days and the headaches aren't diminishing and are still lasting 3-5 hours.

    An alternative is to try switching to taking your prozac at night just before bed. Prozac has a very long half-life so when you take it isn't critical - if you've been taking it in the morning, then skip it tomorrow morning and take it tomorrow night instead. Now, some people find prozac will energize tham so it might keep you awake - but if that doesn't happen for you, there's a reasonable chance you'd sleep through the headache.

    Maybe ask your doctyor what s/he thinks about this - s/he knows your medical history. But do remember there are lots of other choices - there's no reason for you to suffer like this.

  8. #8

    Please Help

    I know that it takes three weeks for the full effects of an antidepressant to kick in. I would however talk to your doctor about the headaches. He can either assure you that it will pass or find a reason why your having the headaches. Bug your doctor as often as you want. That's what he's there for. Starting a new medication is hard and it's the doctor's job to listen to your symptoms and diagnose them. Hang in there, I know taking new medicine is difficult, but hopefully you'll start to feel better soon. Also, when you do start to feel better try not to say, "Hey, I feel better, I think I'll stop taking these meds." This is a common mistake that many of us make. Good Luck!

  9. #9

    Please Help

    Thank you very much for all your replies. Just knowing that there are people like all of you in this world that are willing to offer advise and support makes my battle with depression easier some how. I will talk to my doctor about the headaces, and carry on surfing the net for more information about depression and the medication. This site was very helpful to me http://www.drugs.com/Prozac/ if I find any sites myself that are helpful I will post them here in the hope that they can help others too.


    Thank You Again

  10. #10

    Please Help

    Feeling really low today, what with a bad day at work and I still dont know how to approch my old friends to find out if they still are my friends. How do I tell them what I am feelling to let them understand? I'm frightened they will reject me totally, then I will be completely alone with no one to spend time with and start trying to rebuild my life. I feel the longer I'm alone the weaker I'm getting.....

Page 1 of 3 123 LastLast

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •